The Straight Dope

Go Back   Straight Dope Message Board > Main > General Questions

Reply
 
Thread Tools Display Modes
  #1  
Old 01-07-2009, 06:04 PM
garygnu garygnu is offline
Guest
 
Join Date: Feb 2006
Could a blood thinner cause you to feel cold?

Is feeling cold a side effect of taking a blood thinner?
Posing the question differently, would a blood thinner affect a person's thermoregulation?
Reply With Quote
Advertisements  
  #2  
Old 01-07-2009, 07:16 PM
yoyodyne yoyodyne is offline
Charter Member
 
Join Date: Dec 2002
Posts: 2,749
Blood thinners don't really thin the blood, they just increase clotting time by interrupting steps in the clotting process. I don't see why that would have an effect on thermoregulation.
Reply With Quote
  #3  
Old 01-07-2009, 07:22 PM
Qadgop the Mercotan Qadgop the Mercotan is offline
Charter Member
 
Join Date: Apr 2000
Location: Slithering on the hull
Posts: 22,406
Which particular 'blood thinner' do you refer to?

I am unaware of any so called 'blood thinners' (yoyodyne is quite correct about anticoagulants like warfarin and heparin and their kin) which have such a symptom as a common side-effect.
Reply With Quote
  #4  
Old 01-08-2009, 10:28 AM
garygnu garygnu is offline
Guest
 
Join Date: Feb 2006
Quote:
Originally Posted by Qadgop the Mercotan View Post
Which particular 'blood thinner' do you refer to?
No clue, really. My wife asked me. (There's an ongoing battle over the thermostat in her office, with many of the older women there constantly complaining about it being too cold. I'm guessing one of them mentioned a medication.)
Reply With Quote
  #5  
Old 01-08-2009, 10:35 AM
KlondikeGeoff KlondikeGeoff is offline
Guest
 
Join Date: Apr 2005
Quote:
Originally Posted by garygnu View Post
No clue, really. My wife asked me. (There's an ongoing battle over the thermostat in her office, with many of the older women there constantly complaining about it being too cold. I'm guessing one of them mentioned a medication.)
Heh, that was the case in every office I ever worked in. Same fight with my wife at home. In many offices they put a locked case over the thing so nobody can change it.
If I had to make an inane generality, I'd hazzard a guess that most women feel colder than men do.

I've been on warfarin for about three years, and it does not seem to have any effect on my internal thermostat.

Last edited by KlondikeGeoff; 01-08-2009 at 10:36 AM..
Reply With Quote
  #6  
Old 01-08-2009, 01:39 PM
Voyager Voyager is offline
Member
 
Join Date: Aug 2002
Location: Deep Space
Posts: 34,902
Doesn't do it for me. I'm on a hefty dose of warfarin, and I'm the one always trying to turn the thermostat down.
Reply With Quote
Reply



Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 02:48 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.

Send questions for Cecil Adams to: cecil@chicagoreader.com

Send comments about this website to: webmaster@straightdope.com

Terms of Use / Privacy Policy

Advertise on the Straight Dope!
(Your direct line to thousands of the smartest, hippest people on the planet, plus a few total dipsticks.)

Publishers - interested in subscribing to the Straight Dope?
Write to: sdsubscriptions@chicagoreader.com.

Copyright 2013 Sun-Times Media, LLC.